Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 24, NWS Key West, FL

March 14, 2018

NWS Key West, FL issued this small craft advisory at Mar 14, 2018, 4:23 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2018, 4:23 PM EDT (20:23 UTC)
Expired
Mar 15, 2018, 4:29 AM EDT
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted.

635 
WHUS72 KKEY 142023
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
423 PM EDT Wed Mar 14 2018

GMZ031>035-042>044-052>055-072>075-150300-
/O.NEW.KKEY.SC.Y.0024.180314T2023Z-180315T0300Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
423 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for all Keys coastal waters. 

* WINDS...Sustained northwest to north winds near 20 knots will
  prevail tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
2 follow-up statements
967 
WHUS72 KKEY 150224
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1024 PM EDT Wed Mar 14 2018

GMZ031>035-042>044-052>055-072>075-150900-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-180315T0900Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1024 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained northwest to north winds near 20 knots will
  prevail overnight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
242 
WHUS72 KKEY 150829
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
429 AM EDT Thu Mar 15 2018

GMZ031>035-042>044-052>055-072>075-150930-
/O.CAN.KKEY.SC.Y.0024.000000T0000Z-180315T0900Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
429 AM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 2:06 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 14, 2:06 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Key West FL
206 PM EDT Wed Mar 14 2018

.DISCUSSION...
.CURRENTLY...
KBYX detects no precipitation echoes. Skies over the island chain
are mostly sunny. Winds over land are northwest to north near 15
mph. C-MAN winds, on average, are northwest to north at 15 to 20
knots. Temperatures are in the upper 60s.

.SHORT TERM (Tonight through Friday night)...
An area of high pressure will move eastward along the northern
Gulf coast tonight and Thursday. This area of high pressure will
be centered over North Florida Thursday night and Friday, before
progressing eastward into the southwestern Atlantic Ocean Friday
night. A very dry air mass will remain in place over the Florida
Keys tonight through at least Friday night, resulting in no chance
of rain. Temperatures tonight will be about ten degrees below
their typical values for this time of year.

&&

.LONG TERM (Saturday through Wednesday)...
An Atlantic ridge of high pressure will extend across Central
Florida Saturday. This ridge of high pressure will shift southward
Saturday night through Monday, before retreating eastward Monday
night. A cold front will move southward down the Florida peninsula
Tuesday and Tuesday night. This cold front may pass through the
Florida Keys Wednesday. No more than dime POPs are needed Tuesday
through Wednesday well ahead of and along this cold front.

&&

.MARINE...
A Small Craft Advisory will be in effect for all Keys coastal
waters tonight due to sustained northwest to north winds near 20
knots. A Small Craft Advisory may be required for all Keys coastal
waters Thursday morning. No advisories expected Thursday afternoon
through at least Monday night.

&&

.AVIATION...
VFR conditions will persist at EYW and MTH through at least
15/18z. Northerly winds of 10 to 15 knots, with higher gusts, will
gradually decrease Thursday morning, veering to the north to
northeast and falling near 10 knots after 15/12z.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1991, 0.89 inches
of rain fell at Key West International Airport. This set the daily
record for maximum rainfall measured in Key West on March 14th.
Rainfall records at Key West date back to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  59 71 63 76 / 0 0 0 0
Marathon  57 72 63 76 / 0 0 0 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....MCLOVIN
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 14, 2:08 PM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Key West FL
208 PM EDT Wed Mar 14 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
208 PM EDT Wed Mar 14 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

A Small Craft Advisory will be in effect for all Keys coastal
waters due to sustained northwest to north winds near 20 knots.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A Small Craft Advisory may be required for all Keys coastal waters
Thursday morning.

No hazardous weather is expected at this time for Thursday
afternoon through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.